Results 1 to 12 of 12
Methadone Taper problem
  1. #1
    methadonewithit is offline New Member
    Join Date
    Feb 2014
    Posts
    5

    Default Methadone Taper problem

    I have tapered down from 80mg of methadone for 3 years to 1mg over the last 6 months. I am unsure where to go from here as I think thats the lowest dose they do. Would it be beneficial switching to subs, or would I be better off starting to skip days or cutting the dose in half my self. I actually feel pretty good on 1mg and have been using the thomas recipe and alot of protein powder, but am still scared of coming off 1mg, am I being too worried and should just make the jump or is it going to be a long drawn out proccess even from 1mg.

  2. #2
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    230

    Default

    I don't know the best answer to that try posting in the need to talk section someone will see it there and answer.

  3. #3
    methadonewithit is offline New Member
    Join Date
    Feb 2014
    Posts
    5

    Default

    Thanks, still dont know what to do cant get time off work to detox need to find the least painful way possible, wish someone had some guidance.

  4. #4
    Join Date
    Sep 2013
    Posts
    97

    Default

    If you are at a clinic, I dont know what their rules are, bit I think skipping a day dosing skipping a day dosing and then quit. Detoxing from methadone is very hard, im detoxing from it too. But I can tell you this. I know ppl at my clinic that quit theor last dose at 2 mg, and did well. I think you are probably like me more scared of the mental part of it. But dont go to suboxone! You are at a miniscule dose, way lower than what suboxone could be cut down to. Good luck and you are in my prayers.

  5. #5
    Daverss is offline Member
    Join Date
    Feb 2014
    Posts
    65

    Default

    IMO
    If you get take homes for at the least a week try to only take half a mg for awhile,
    While Mentally preparing your self to stop that last half mg.
    No suboxone needed for that low a dose IMO.

  6. #6
    methadonewithit is offline New Member
    Join Date
    Feb 2014
    Posts
    5

    Default

    Thanks for the replies yea I get weekly take homes but have to drink in front of pharmacy once a week and am considering splitting them myself in half and maybe skipping days afterwards would take some planning as I would be forced to take 1mg every sunday..anyone tapered this low how we're the withdrawals? Just the wd s from tapering from 15-10 were tough I really hope I can get through it keeping my job

  7. #7
    Join Date
    Sep 2013
    Posts
    97

    Default

    I think you will be fine. I talked to some people at my clinic that had friends that quit at 2 and 1 mg and they had little to no wd symptoms. If you are still worried I would talk to my GP and see if they csn write you some clonidine to help with the wd if you have any at all. I think you be fine. Just get into a supportive NA group, so when the meds stop you will have someone to go to if you hsve cravings. But wow, you have just done great! I think you are just scared to let go of the last of it. I think you will do fine.

  8. #8
    methadonewithit is offline New Member
    Join Date
    Feb 2014
    Posts
    5

    Default

    Thanks for the encouragement I do feel better about it now after talking to my doctor he is going to make the pharmacy split it in half to .5 mg will stay on that for 1-2 weeks and take it every 2nd day for a week and will stop hopefully with minimal problems he also feels wds will be minimal and I feel alot better now so thank you! Will update how it goes.

  9. #9
    methadonewithit is offline New Member
    Join Date
    Feb 2014
    Posts
    5

    Default

    I stopped taking .5 mg about 3.5 days ago haven't felt any withdrawal yet i actually believe i feel better than when i was taking it, I dont see any withdrawals coming if i haven't had any yet, and I sure am relieved about that. Just wanted to post to let people know it is possible to taper and come off methadone. I did it over 6 months and dropped around 5 mg/week at the start and slowed it down around 20mg felt no withdrawals until around 25mg. For me there was a wall around 20-10mg after that it got alot easier. Usually after a weekly drop it would take 2-3 days to adjust and feel "normal again" My sleeping is even back to normal, and am very excited for the future. Cheers!

  10. #10
    almost off the done is offline New Member
    Join Date
    Feb 2015
    Posts
    1

    Default

    I know this is an old post, but if you are still around on the forum methadonewithit, can I ask how you did in the month after you quit? I have been slowly tapering from 70 mg for a year and 2 months and am on 7 mg now, going to 6 mg friday. I went down 5 mg at a time until 15 mg, then went to 12, then went to 9, now going down by 1 mg every 2 to 3 weeks. I still have a couple months left at this rate and I don't think my clinic will dose me at .5 but I figure if I can save some of my take homes I can do that myself when I'm off....however if you didn't experience much withdrawal I will just make the jump from 1 mg when I get there...I have had little to no withdrawal, insomnia is the main thing. A little rls but not every day, mostly as you said when adjusting to a smaller dose and only in the late afternoon, one or two days after going down. Am going to start the Thomas regimen this weekend when I have time to shop for all the stuff and start doing that as well. I would just like to know if any withdrawal symptoms were experienced after your last post? Thx so much for any input if you are still around!

  11. #11
    HockeyHoser is offline New Member
    Join Date
    Feb 2015
    Posts
    7

    Default

    You still on the taper?

  12. #12
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    How long have you been on the 1mg? What I would do would be to post this is in the need to talk forum and start a thread there where more people would see it. As far as w/d, everybody is different, no matter the opiate, although methadone is strong, with a long half life. At this point I really don't think that going to sub and tapering would be a good idea. Most doctors would put you on a large dose of sub and then taper you, and you'd just be going up in dose rather than down. If you could do an every other day and then increase your skip days on the methadone, that will help get the methadone out of your system. If not I would jump the methadone, provided you've been on the 1mg. long enough and use the Thomas Recipe.

    Peace,

    Iloerose

Similar Threads

  1. Methadone- How much can I taper?
    By Tattynutnut in forum Prescription Drug Addiction
    Replies: 13
    Last Post: 09-27-2016, 07:25 PM
  2. methadone taper
    By pharmloan in forum Need to Talk?
    Replies: 8
    Last Post: 11-21-2005, 09:30 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22